Monday, August 6, 2012

Feeding Frenzy

Since discharging from the hospital one week ago, I have been on a feeding frenzy.  I have lost so much of weight because of the abdominal distention that physically I look like a 12 year old buy but with a stomach of a seven month old pregnant women. I have been taking all kinds of nutritional foods, especially liquids ones since I still have a limitation of taking in solid foods. I have lost my sense of taster about two months ago now and my food either taster sour, bitter, salty or sweet. When I closed my eyes and you give me food to eat, I won't be able to tell what food you just gave me. They all taste lousy and hard. So, it's been very challenging to gain back some weight. Even drinking water taste sour!

My swellings on my legs have improved a little with the new medication that I am taking but it's still too slow. My abdominal distension is getting bigger back and I need to go for another tapping this week, hopefully, I can a get a slot tomorrow. It's painful and uncomfortable.

I am still suffering from cancer pain because I am not taking the optimal painkillers because of the side effects of opioid drugs. It's a trade-off I got to live with for now if not my stomach functions will be severely impaired.

Thanks again to Khadijah and Yeong for bring me some herbs and medication to deal with the legs swelling and stomach distension. What a friend to have when I needed help most. They have been constantly by my side encouraging me on.

5 comments:

  1. Hi Chang,

    the last few months have been very busy for me. Just came back here to see how you are..

    i really do not know what to say at this point Chang.. but I would like to know you are in my thoughts and in my prayers

    regards,
    Lanie

    ReplyDelete
  2. Hi Chang,

    My name is Mike Singson (Filipino), I have been a silent follower of your blog since last March 2012. My brother (Bing, 49yrs old) has renal cancer (stage IV). His tumor is 15cm big at his right kidney & has metastasis to his lungs. His hemoglobin drops everyday even with the aid of Epoitin drug that he visits the hospital every 3 weeks for a blood transfusion.

    In a matter of 4 months, he became too weak, easily gets tired and recently on wheel chair. He has problem taking food and drink due to dislike of taste just as you mentioned. Even taste of toothpaste is quite unbearable for him. Taste like metal or that's how he would describe it. He has now Nasogastric Tube (NGT) feeding to assist his food & medicine intake.

    He is into alternative medicine since we can not afford Sutent drug which his Oncologist suggested. Last 2 months ago when he's still able to walk by himself, he would fly to Manila and would have “Stem Cell” shots from Dr. Parks (at Tagaytay). Somehow or the other, his pains are quite manageable by taking tramadol 100mg.

    After awhile, depression came over him that he feels his therapy is not helping as he expected. He would stay in bed all the time. Hardly talks and we feel he shut is out. Then I started reading your blog to him, giving him hope, how brave you are and positive way you're facing life everyday. And you have been an inspiration to him.

    Last week, though weak as he is, he attended his only daughter (6 years old) school program on wheel chair. He started getting out of his bed just 2 days ago, doing short walking exercises.

    Thank you for being an inspiration to my brother.
    Our prayers are always with you.

    Mike

    ReplyDelete
  3. Being inspirational to others is making one's life meaningful.

    CT Chang is definitely one such soul to us all, with or without cancer.

    Gary

    ReplyDelete
  4. Dear Chang

    Have been checking in (your blogs) daily to read your latest updates, to find out how you are. 3 days have passed and yet to hear anything. I can feel it is a very trying time for you and your loved ones. Just want to let you know that my thoughts and prayers are with you.

    ReplyDelete
  5. May the force of wellness be with you always in your journey! God bless!

    ReplyDelete